Aa
A
A
A
Close
Heart Disease Forum
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Avatar universal

Numbness in hands at night

Thank you for taking my question.  Background information:I am a 38 year old female with a strong family history of heart problems.  I had a stent placed in 09/98.  After surgery, I developed V-tach and was sent to have the area burned.  I have had the area burned 3 times but continued to have problems.  In 06/99 I was diagnosed with a spastic artery.  I am currently on 40mg Pravacol, 7.5 mg Zebeta and aspirn therapy.  Symptoms: I have been having night pain in my right shoulder at the joint. 4 weeks ago I went to see an MD and he perscribed an anti-immflammatory.  At the same time he noticed that I had a low grade fever with white spot on my throat and perscribed an antibiotic.  I developed gastric problems (diarriha, gas, painful cramps) and even though I have finished all the medications, I still have the shoulder pain and gastric problems.  Previously I have a few instances where during the night, my hand and sometimes my arm on the side that I was sleeping on went numb.  Since my shoulder pain and subsequent treatment, it happens everynight several times a night.  I also within the last week and a half, not sleeping regularly, having spells of feeling nervous or jittery and lightheaded.  I went to see my regular cardiologist who said that my blood pressure might be dropping at night but not to worry.  My regular MD says that it has nothing to do with the shoulder joint pain since it's happening on both sides. Maybe Carpal Tunnel Syndrome.  But I don't feel that it has anything to do with the lightheadedness and the jittery feeling.  Should I seek another Doctor's opinion?
7 Responses
238668 tn?1232735930
MEDICAL PROFESSIONAL
From what you describe it does not sound serious to me.  The worst thing I could think of would be rheumatic heart disease but this is unlikely given the antibiotic course.  I would stick with the antiinflammatory drugs for a couple of weeks and return to your doctor if it is not getting better or is getting worse.
Avatar universal
Dear Chris,
I have had similar symptoms and they led in my case to a referral to a Rhuematologist.  He diagnosed Antiphospholipid Autoantibody Syndrome(aka Hughe's Syndrome, Anticardiolipin Syndrome).  This is a problem related to blood clotting.  This is an autoimmune disease and may indicate the presence of other autoimmune diseases such as Lupus, Diabetes, Cardiomyopathy, Lung Disease, or Colitis.  Because you are a woman, you are much more likely to have autoimmune disease(s).  Please ask your doctor about the possibility of your having this problem.  Also, the lipid lowering medication you are on-Pravacol, can inflame your muscles  and lead to the other symptoms you are having.  This is known as DLE-Drug induced Lupus Erythematosus.  Please investigate this possibility also.
Sincerely,
Ginny
Avatar universal
Dear Chris,
I have had similar symptoms and they led in my case to a referral to a Rhuematologist.  He diagnosed Antiphospholipid Autoantibody Syndrome(aka Hughe's Syndrome, Anticardiolipin Syndrome).  This is a problem related to blood clotting.  This is an autoimmune disease and may indicate the presence of other autoimmune diseases such as Lupus, Diabetes, Cardiomyopathy, Lung Disease, or Colitis.  Because you are a woman, you are much more likely to have autoimmune disease(s).  Please ask your doctor about the possibility of your having this problem.  Also, the lipid lowering medication you are on-Pravacol, can inflame your muscles  and lead to the other symptoms you are having.  This is known as DLE-Drug induced Lupus Erythematosus.  Please investigate this possibility also.
Sincerely,
Ginny
238668 tn?1232735930
MEDICAL PROFESSIONAL
It could be a rheumatological disorder but there are many other more benign things it could be as well.
Avatar universal
My name is Phyllis and i am 35 years old. i am overwight (225 lbs) i get a check up every year.  and everything comes out normal. blood presure, cholestral, etc. but i keep waking up with my right sometimes left hand numb, after i wake up and chake my hand a bit. the numbiness goes away and it only happends while i'm sleeping, my husband says i also snore a lot.  is this cause for concern?

Thank you. Phyllis
Avatar universal
I started having numbness in my hands at night around October, 1999.  I have SVT and a dismotility of the esophagus so I was worried I might have something more serious.  I went to a doctor who specializes in physical therapy and he did a nerve conduction test.  Turns out I have Carpal Tunnel Syndrome.  I wear a brace at night and have been much better.  Just thought I would pass this along.
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is a low-fat diet really that heart healthy after all? James D. Nicolantonio, PharmD, urges us to reconsider decades-long dietary guidelines.
Can depression and anxiety cause heart disease? Get the facts in this Missouri Medicine report.
Fish oil, folic acid, vitamin C. Find out if these supplements are heart-healthy or overhyped.
Learn what happens before, during and after a heart attack occurs.
What are the pros and cons of taking fish oil for heart health? Find out in this article from Missouri Medicine.
How to lower your heart attack risk.